Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 5, 2013, 4:05 AM CST. It took effect at Mar 5, 2013, 6:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 4:05 AM CST (10:05 UTC)
- In effect from
- Mar 5, 2013, 6:00 AM CST
- Expired
- Mar 6, 2013, 6:00 PM CST
- In force
- 36 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 3:30 AM CST, 35 minutes earlier.
Area forecast discussion, Mar 5, 3:30 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST TUE MAR 5 2013
.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH
THE MODELS HAVE MORE OR LESS STABILIZED. THE EVENING MODEL RUNS
CONFIRM THE DRIER SOLUTIONS FROM YESTERDAY. THE NEW 06Z NAM HAS
ACTUALLY MADE AN ADJUSTMENT BACK TO MORE QPF...BUT IT IS AN
INTERMEDIATE RUN AND IT IS PRONE TO THIS BEHAVIOR. DESPITE
THAT...ALL OF THE MODELS ARE IN REASONABLE AGREEMENT AND WILL
THEREFORE USE A CONSENSUS ON QPF. WITH SNOW LIQUID RATIOS IN THE
11-14 TO 1 RANGE ACROSS THE FORECAST AREA...WE STILL GET AROUND 8
INCHES IN PARTS OF SAUK...IOWA...LAFAYETTE COUNTIES...6.5 IN
MADISON/JANESVILLE...5-6 RACINE/KENOSHA...AROUND 4 IN
MILWAUKEE...AROUND 1 INCH IN SHEBOYGAN. THERE WILL BE A SHARP
CUT-OFF IN AMOUNTS THAT RUNS FROM GREEN LAKE COUNTY...THROUGH
DODGE...WASHINGTON AND NORTHERN MILWAUKEE COUNTIES. IF THE STORM
SLIPS NORTH OR SOUTH BY JUST A LITTLE...AMOUNTS IN THIS AREA WILL
CHANGE SIGNIFICANTLY. CURRENT RADAR TRENDS LOOK GOOD WITH THE SNOW
STEADILY ADVANCING INTO THE AREA. THE STEADY SNOW WILL REACH MADISON
BY 6 AM AND MILWAUKEE BY 9 TO 10 AM.
THE DYNAMICS WITH THE STORM REMAIN THE SAME. A VERY STRONG UPPER LOW
OVER EASTERN SDKTA WITH AN ASSOCIATED SFC LOW PRESSURE SYSTEM WILL
DIVE SOUTHEAST TO SRN ILLINOIS BY THIS EVENING. THE SURFACE LOW
BEGINS TO MERGE WITH A SOUTHERN LOW PRESSURE SYSTEM MOVING THROUGH
THE OHIO VALLEY. THIS CREATES A LARGE INVERTED TROF THAT REACHES
INTO WISCONSIN...RESULTING IN A DEEP CONVERGENCE ZONE FROM 850-500MB
LATER THIS MORNING AND INTO THE AFTERNOON. NOT SURPRISING...THERE IS
DEEP Q-VECTOR CONVERGENCE RIGHT OVER THE FORECAST AREA TODAY. ALL OF
THIS SLIPS TO THE SOUTHEAST QUICKLY BY OR DURING THE EARLY EVENING.
IT SHOULD BE NOTED THE BULK OF THIS SNOW WILL BE FALLING DURING
DAYLIGHT HOURS. THE LONG WAVE RADIATION FROM THE SUN WILL DO
YEOMAN/S WORK ON HELPING TO MELT THE SNOW ON THE MAIN ROADS...
DESPITE THE OVERCAST SKIES. IT IS TOUGH TO GAGE JUST HOW BAD ROADS
WILL GET. LESS TRAVELED OR UNTREATED ROADS WILL LIKELY BECOME SNOW
COVERED AND SLIPPERY. THE COMBO OF ROAD SALT AND THE SUN/S RAYS
TYPICALLY ARE VERY EFFECTIVE IN MARCH.
FOR TONIGHT...THE WIND/S FETCH AND DELTA T/S OVER THE LAKE ARE
FAVORABLE FOR A FEW MORE INCHES OF SNOW DUE TO LAKE EFFECT. THE
WINDS IS BACKING SLOWLY DURING THE NIGHT...SO IT DOESN/T LOOK LIKE
THE LAKE EFFECT BAND WILL BE HUNG UP ON ONE PARTICULAR AREA.
.WEDNESDAY...FORECAST CONFIDENCE...MEDIUM
SFC TO 850 MB FLOW HAS A SLIGHT ONSHORE COMPONENT
WEDNESDAY...PARTICULARLY WITH THE NAM...SO MAINTAINED CHANCE FOR
SNOW SHOWERS TOWARD LAKE MICHIGAN. SFC TO 850 MB TEMP DIFFERENCE
ONLY AROUND 10C...SO NOT EXPECTING MUCH IN THE WAY OF
ACCUMULATION. OTHERWISE...WILL SEE MOSTLY CLOUDY SKIES HANG ON IN
THE EAST...WITH SOME SUN POSSIBLE WEST BY LATE IN THE DAY. WILL
SEE HIGH TEMPS REMAIN A FEW DEGREES BELOW NORMAL.
KEPT MENTION OF FLURRIES EAST WEDNESDAY NIGHT DUE TO LINGERING
ONSHORE FLOW WITH THE NAM. OTHER MODELS ARE MORE ALONG SHORE WITH
THE FLOW...EVEN A BIT OFFSHORE...SO NOT CONFIDENT IN PRECIP DURING
THIS TIME FRAME. FARTHER WEST...MOSTLY CLEAR SKIES AND LIGHT TO CALM
WINDS MAY RESULT IN SOME FOG DEVELOPMENT BY MORNING.
.THURSDAY AND FRIDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
SHOULD BE DRY THURSDAY AND FRIDAY WITH A FAIR AMOUNT OF SUNSHINE AS
HIGH PRESSURE SLOWLY SLIDES THROUGH THE GREAT LAKES. EXPECTING HIGH
TEMPS TO FINALLY RECOVER TO AROUND NORMAL VALUES BY FRIDAY.
.SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...LOW TO MEDIUM
NOT A LOT OF MODEL AGREEMENT FOR THE WEEKEND AND INTO EARLY NEXT
WEEK. LOOKS LIKE THERE WILL BE PRECIP CHANCES AT SOME POINT...MOST
LIKELY IN THE SATURDAY AFTERNOON THROUGH SUNDAY PERIOD. SOME
UNCERTAINTY WITH TEMPS AND RESULTANT PRECIP TYPE AS WELL. SIDED
SOMEWHAT TOWARD THE CONSISTENT MILDER ECMWF...MENTIONING RAIN/SNOW
CHANCES MOST OF THE TIME.
&&
.AVIATION/12Z TAFS/...
THE SNOW MOVING IN WILL CREATE IFR CONDITIONS THROUGH THIS EVENING.
AS THE SNOW PULLS AWAY...CIGS/VSBYS WILL LIFT TO MVFR...BUT CLOUDS
SHOULD REMAIN WELL INTO WEDNESDAY.
THE STEADY SNOW SHOULD REACH MADISON BY 6 TO 7 AM AND MILWAUKEE BY 9
TO 10 AM.
WINDS WILL BE EAST TO NORTHEAST THIS MORNING...BUT BACK TO THE
NORTHEAST BY AFTERNOON AND GUST AT TIMES TO 25-27KTS AT MKE AND
20-22KTS AT MADISON. LOOK FOR WINDS TO CONTINUE BACKING TO THE
NORTH THIS EVENING WITH WINDS GRADUALLY DIMINISHING TONIGHT.
DRIFTING AND POSSIBLY BLOWING SNOW CAN BE EXPECTED AT TIMES.
&&
.MARINE...ADJUSTED THE START AND END TIMES FOR THE SMALL CRAFT
ADVISORY BASED ON THE LASTEST WAVE HEIGHTS. LOOKS LIKE A GOOD CHANCE
FOR 25 KT WIND GUSTS THIS AFTERNOON AND INTO TONIGHT...WITH HIGHER
WAVES LINGERING THROUGH WEDNESDAY AS THE WINDS REMAIN GENERALLY
ALONG SHORE. SOME QUESTION AS TO THE EXTENT OF HIGHER WAVES DUE TO
ICE COVERAGE...PARTICULARLY IN THE NORTH. THINK BEST CHANCE FOR
HIGHER END OF WAVE FORECAST WILL BE TOWARD OPEN WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR WIZ064-070>072.
WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR WIZ046-056-
057-062-063-067>069.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR WIZ047-058-065-066.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM CST WEDNESDAY FOR LMZ645-646.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST
WEDNESDAY FOR LMZ643-644.
&&
TODAY/TONIGHT AND AVIATION...DAVIS
WEDNESDAY THROUGH MONDAY AND MARINE...DDVHazardous weather outlook, Mar 5, 3:54 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 AM CST TUE MAR 5 2013 WIZ046-047-051-052-056>060-062>072-061000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 354 AM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR SOUTH CENTRAL AND PARTS OF SOUTHEAST WISCONSIN THROUGH THIS EVENING. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES WEST OF A LINE FROM WESTFIELD TO JOHNSON CREEK TO AROUND RACINE AND KENOSHA. ONLY LIGHT SNOW IS EXPECTED OVER EAST CENTRAL WISCONSIN...NORTH OF MILWAUKEE. SOME BLOWING AND DRIFTING SNOW IS EXPECTED THIS AFTERNOON. ROADS WILL BECOME SNOW PACKED AND SLIPPERY IN MANY AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. SNOW ACCUMULATION REPORTS ARE ALWAYS WELCOME. LMZ643>646-061000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 354 AM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK EAST TO NORTHEAST WINDS AND HIGH WAVES DUE TO LOW PRESSURE PASSING SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH WEDNESDAY EVENING...FOR GUSTY NORTH WINDS AND HIGH WAVES. WWW.WEATHER.GOV/MKX DAVIS
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.